MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 12/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the preloaded johnson and johnson (jnj) intraocular lens (iol) was implanted into the patient¿s left eye.The customer reported a refractive surprise as the patient came more myopic than expected.The iol was chosen per post myopic lasik calculations.However, the patient ended up with -1.75d myopia unexpectedly.The calculations were re-done with both ascrs (american society of cataract and refractive surgery) and the barrett true k calculators.The doctor reimaged iolm ((intelligent optical link mapper) ) and topography, had two other surgeons review paperwork, topography, calculations etc¿ and it is unclear where the error has been made.The implanted lens is also correct.The doctor discussed the issue with the patient at length.Additionally, the patient has experienced difficulty with work and driving due to the refractive outcome.As a result, the patient and physician planned to explant the iol and replace it with another johnson and johnson iol model odyssey +24.5d diopter mfiol (multifocal intraocular lens).The iol was subsequently explanted, however, the exact replacement iol information was not provided.During the procedure there were no complications such as a capsule tear, vitrectomy, or sutures.And no medication outside the standard of care.The patient outcome is being monitored and is reported as pending.No further information was provided.
 
Additional Manufacturer Narrative
Section a4, patient weight: unknown/not provided.Section a5, ethnicity: unknown/not provided.Section a6, race: unknown/not provided.Section h3, device evaluated by manufacturer: the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, to date, it has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information section d9: device available for evaluation? yes section d9: date returned to manufacturer: feb 10, 2026 section h3: evaluated by manufacturer? yes device evaluation: the complaint lens was received.The lens was visually inspected revealing that the lens was cut and coated in viscoelastic residue and blood.The lens was cleaned and inspected, and no further issues were identified.During the product evaluation it was confirmed that the physical characteristics of the lens matched a drn00v model lens.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24196605
Report Number3012236936-2026-000026
Device Sequence Number10149690
Product Code MFK
UDI-Device Identifier05050474810884
UDI-Public(01)05050474810884(17)270408
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0260
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2026
Supplement Date Received by Manufacturer02/19/2026
Initial Report FDA Received Date01/27/2026
Supplement Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale